Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 118, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2003, 3:00 AM CDT for Ouachita Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2003, 3:00 AM CDT (08:00 UTC)
- Expired
- May 3, 2003, 4:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:15 AM CDT, 45 minutes earlier.
Area forecast discussion, May 3, 2:15 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT SAT MAY 3 2003 STORMS HAVE PRODUCED LARGE HAIL UP TO SOFTBALL SIZE...ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA LATE LAST NIGHT AND EARLY THIS MORNING. CURRENT RADAR SHOWS THESE STORMS WEAKENING AS THEY MOVE TOWARD THE SOUTHEAST. A WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE START OF THE NEXT WORK WEEK...AS A STRONG UPPER LEVEL LOW MOVES INTO THE NORTHERN PLAINS ON MONDAY. NUMEROUS UPPER LEVEL DISTURBANCES WILL PASS ACROSS THE AREA IN THIS FLOW...WITH THE STRONGER DISTURBANCES PASSING ACROSS THE NORTHERN PART OF THE CWA ON MONDAY. DECENT MOISTURE WILL LINGER ACROSS THE AREA THROUGH THIS PERIOD...SO LOOK FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN IN THE FORECAST. THE CURRENT FRONTAL BOUNDARY WILL MOVE NORTH AS A WARM FRONT TODAY...BUT ANOTHER FRONTAL BOUNDARY WILL APPROACH THE AREA ON MONDAY. SAME SCENARIO WILL SET UP MONDAY WITH THE NEXT BOUNDARY...DAYTIME HEATING COMBINED WITH MOISTURE AND UPPER LEVEL DISTURBANCES...PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE BETTER CHANCES OF THUNDERSTORM ACTIVITY WILL REMAIN ACROSS THE NORTHERN PART OF THE CWA...AS FRONTAL BOUNDARIES WILL STRUGGLE TO MAKE IT SOUTH OF I20. LOOK FOR WARMER THAN NORMAL TEMPS TO CONTINUE THROUGH THE PERIOD. PRELIMS... SHV 88/71/87/70 2223 MLU 88/71/88/71 2222 TXK 86/70/85/70 2225 TYR 87/72/87/70 2224 LFK 89/71/88/71 1122 ELEVEN .SHV...NONE.
Hazardous weather outlook, May 2, 12:00 PM CDT, 15 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20 CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Special weather statement, May 2, 9:06 PM CDT, 5 hours 54 minutes before
TXZ124>126-136>138-149>153-165>167-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED.
Local storm report, May 3, 1:58 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
158 AM CDT SAT MAY 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1102 PM 8 E DE QUEEN AR 1.75 INCH HAIL
05/02/03 SEVIER FROM LAW ENFORCEMENT.
1125 PM WILLISVILLE AR 2.75 INCH HAIL
05/02/03 NEVADA BASEBALL SIZE HAIL BROKE
CAR WINDOWS. FROM LAW
ENFORCEMENT.
1145 PM 3 E MAGNOLIA AR 2.00 INCH HAIL
05/02/03 COLUMBIA TWO INCH HAIL AND GOLFBALL
SIZE HAIL FELL FOR 15
MINUTES. FROM SPOTTERS.
1150 PM 5 E MAGNOLIA AR 2.75 INCH HAIL
05/02/03 COLUMBIA WINDOWS BROKE IN 40 MOBILE
HOMES AND NUMEROUS CAR
WINDOWS BROKEN. FROM
EMERGENCY MANAGER.
1155 PM 5 SE MAGNOLIA AR 4.50 INCH HAIL
05/02/03 COLUMBIA HAIL THE SIZE OF
SOFTBALLS. FROM SPOTTERS.
1200 AM SARATOGA AR 1.75 INCH HAIL
05/03/03 HOWARD FROM LAW ENFORCEMENT.
1210 AM FULTON AR 1.75 INCH HAIL
05/03/03 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT
1220 AM JUNCTION CITY AR 1.75 INCH HAIL
05/03/03 UNION REPORTED BY LAW
ENFORCEMENT
1220 AM 3 N HOMER LA 1.75 INCH HAIL
05/03/03 CLAIBORNE GOLFBALL SIZE HAIL COVERED
THE GROUND. REPORTED BY LAW
ENFORCEMENT
0100 AM JUNCTION CITY LA WIND DAMAGE
05/03/03 UNION TREES BLOW DOWN. REPORTED
BY LAW ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:08 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 52 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| May 3, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 61 min |
| May 3, 1:15 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 41 min |
| May 2, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 49 min |
| May 2, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 61 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 62 min |
| May 2, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 60 min |
| May 2, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 65 min |
| May 2, 11:14 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 2, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 65 min |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.